newbie introduction

i am a newbie to all this.

i have been taking hydrocortisone medicine and i seem to be gaining lots of weight fast.i do have a pretty good healthy balanced diet but doesn't seem to make a difference.

i suffer from rheumatoid arthritis and find it very hard to get enough exercise.i have had numerous operations and joint replacements in my hands and feet.which has helped abit with pain relief.

i also take ropinirple for my rapid limp movement syndrome which give me hot flushes like i've never felt before.

i would like to take any advice anyone has to offer.

it is really getting me down at the moment.finding hard to cope somedays.

5 Replies

  • hi cant really give to much advice but would like to say hi and welcome to the site , I know other members have suffered weight gain because of their medication and if you have problems with mobility it does help , im sure some one will be on soon who knows more take care


  • Hallo,& welcome to the site.Im afraid I don't have the answers you're looking for,but as Malcom already said,there are others whom can probably identify with you,lets hope so!

    Take care,Wen xx

  • Hi, welcome to the site, what do you take hydrocortisone for ? I have been taking it for more years than I can remember, and did suffer weight gain initially, but that has settled down now they have my dosage right. I can't give any advice on your other problems, but I'm sure someone on here will be able to. They are a very informative bunch, and I have learned so much since joining.

    I hope you get some answers and some help soon.

    Take care.

    Christine. XXX

  • thanks for your message.

    i take hydrocortisone because my liver does not produce enough cortisol which unbalanced my body.

    i was very very tired all the time and really struggled to do everyday things.

    ever since taking these my weight keeps gaining and i am really struggling to cope with this.

    my doctor said they absorb food more quickly than usual,but my rheumatoid arthritis is very active so exercising enough is very hard for me.

    so i am thinking about finding which of the diet pills is best for me.

  • Weight gain can be caused by over-eating, or by water retention.

    If you think yours is caused by eating too many calories, do a food and drink diary for three days to see what you're eating, and then think out strategies for eating fewer calories (lower calorie snacks, soups, more fruit and veg, etc).

    If you think yours is caused by water retention, weigh yourself last thing at night and first thing in the morning after you've gone to the toilet but before you've drunk anything - you may have a difference in weight of one to two kilos (1 to 2 litres). You may also have swollen ankles with water retention. If that's the case, go back to your doctor for water tablets or other health advice. Oh, and cut down on the salt, if you use it at all.

    Hope this is of help. M

You may also like...